Hello, I'm gaining weight on this medication and have not changed my diet at all, does anyone else have this problem? Thank You
19 Apr 2013
I was on Cymbalta for 6 months and gained about 5 lbs. I didn't feel that much better so my doc switched me to Viibryd. I was already displeased with the weight gain because I'm 5'5" and went from 123lbs to about 128lbs.
I went from 128lbs to 138lbs within this first month on Viibryd. Similar to the comments made by others - it's all through my waist and thighs. Nothing in either my diet or daily activity has changed... I cannot fit into many of my clothes now!
24 May 2013
I had been on Wellbutrin and Prozac for 11 years (Prozac first, then added the Wellbutrin) and found it very affective other than the sexual side effects. Decided with my doctor to try Viibryd to address those. Unfortunately, with no change in eating habits, I've gained 10 pounds in three months. I haven't seen any huge improvement with the sexual issues either :(
I have an appointment to try something else. Thinking about going back to the Wellbutrin and finding something to replace the Prozac ( or maybe try Wellbutin alone to see how that goes). Anyone feel successful with just Wellbutrin?
1 Mar 2013
Viibryd Queen checking in here. I certainly did not need a drug that would cause weight gain. initially lost around 8 lbs during the first couple months on Viibryd.. I'd say after 9 mos my total weight loss is around 11 lbs. I'm puzzled by those who say they have experienced bizarre, nearly impossible weight gain with this drug. Except in cases of significant water retention, drugs don't simply CAUSE weight gain-but eating more or unhealthfully does. I'm with RonMan. I think there must be something else going on but... each individual is different.
Best Regards to all of you.
9 May 2013
I have read a lot of reviews from different sites and yes we are all different and are different ages... But for one thing diahrea,stomach growling, GI issues seemed to be a 90% problem... I was on pain meds for back problems is why i didnt have diahrea at first. We all know pain med cause constipation but when i stopped it the diahrea appeared and when they put me up to 40mg it was totally explosive starting at 4am several x during the day.That right there is not safe. We are losing important nutrients and dehydrating ourselves. I did crave sweets and gained 5lbs in the short time of 3 months till I realized this was the scariest thing I have ever endured... I am not computer savvy so after I had almost all the side effects and doctor said noone has reported them. I felt I was losing my mind (seriously) so i was told to google or ask .com drug reviews.com mayo clinic and several other and TADA!!!
There it all was the symptoms I was having, I was not crazy at all, it is this drug... I have been on lexapro which worked great I was going through the change and then I tried to quit and couldn't and of course I was put on pristiq didnt work but 4 mths Then Effexor XR which helped 8 mths and never ever had these side effects till this EVIL DRUG VIIBRYD... Was introduced... I started sept-2012 and have decided to get off it. Like i said they took me down to 20 mg end of march 2012 and was devastating, horrible,so I have decided may 8 2013 I have lowered it to 15 mg and have some itching issues. Then I will go to 10 mg... then hopefully will go every other day n then be off... I'm on buspar 30 mg and I take Xanax .5 in morning and .5 in evening to help with the withdrawal issues. i am Sleeping better no nitemares or muscle cramps ,The jittery and papaltations and the paralization in sleep has stopped thank you GOD. I am hoping this will go smoothly. I do hope all of you find your answers and yes we do not react the same but too many bad reviews are enough for me... it has eased my mind that it was not only me...
19 Nov 2011
I've just finished the starting pack of Viibryd my MD gave me, and am now on a daily dose of 40mg a day. The upside? No sexual side-effects. Yippee! The downside? Weight gain. It's a huge, disappointing bummer. I've gained close to 30 pounds and am now wearing a snug size 14 in jeans (vs a size 10). I'm 5'8" and treadmill (uphill, sweat, pant, etc... ) regularly, so even if I'm eating more, I shouldn't have gained this much weight.
10 Jan 2013
I'm a tiny 107 lbs, 5'3". I've been on viibryd for a little over 2 months and now I'm 117. That's a huge weight gain for me an if you can imagine, I can't fit into my size 0 pants anymore. I'm loving viibryd except for this side effect. It pretty much sucks! I'm a very healthy eater and work at a gym so I workout 5-6 days a week, and pretty hardcore too. So a 10 pound weight gain for me is pretty much a blow.
20 Mar 2013
I have been on a few different antidepressants in the last several years including Zoloft which I gained weight on. The past 8 to 9 months I have been on Prozac and gained 10-12 lbs. I have just switched to Viibryd because my doctor said it should not cause weight gain. I hope the doc is right. It is very frustrating to me that I need meds to keep from being depressed. They usually work well for me which I am thankful for but the weight gain is frustrating. It is like the meds make me crave food constantly.
2 Jan 2013
My doctor switched me from Cymbalt to Viibryd because of weight gain. I am on my 2nd month of this medication and I have gone from 225 to 246. My hunger and cravings have increased drastically. Im dropping down to the 20 mg like someone stated above and see if that helps... otherwise I will be stopping this all together. My depression started over weight gain and now seems to be worse as I cannot wear many of my clothes... I was a size XL and 14 in jeans and now my tops are 3x and I cannot fit into my jeans!! Grrr!!
28 Feb 2013
This question as well as the responses are really concerning me. I just started taking Viibryd and I'm absolutely terrified of gaining more weight. Between Lexapro and Effexor, I gained 45 lbs in a year. My doctor told me that Viibryd actually promotes weight loss. I'm sure hoping she's right...
19 Nov 2011
I haven't gained any of the weight I gained on Seroquel or those other anti-psychotics that are great for people who suffer psychotic episodes, but really suck pond scum for the rest of us. I also haven't lost any weight either. With Fibromyalgia I'm frequently to wiped out to walk more than 10 minutes a day, but I have a friend on lamictal who stands for a half day at her jobs, exercises vigorously, then splits the afternoons between extra homework help and active play with her 2 boys. She still has a little tummy bulge, and she's one of the most awesome people I know. The inside is what counts, not the outside... and I'm preaching to the choir here,
Best to you
25 Oct 2011
Weight gain is not a stated side effect of Viibryd but may be a possibility. Actually manufacturers specifically note that it does not cause weight gain. Please see link below.
7 Jul 2013
I started taking viibryd about 6 months ago and have gained from 138lbs to 149lbs ,. although I have tried to keep the weight off with dieting. I find my self craving food all the time. All of the weight is going to my mid-section and now I have a cottage cheese look that I have never had before and muffin tops. UGGGHHHHH I wondered if it was just my age (47) or the medication change. After reading all these posts I am convinced it is the viibryd. I will start wheaning myself off of this medicine tomorrow. Thank you to everyone that has shared your results on this site!!!
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have been taking the medication for a month.
2 answers • 19 Aug 2011
i love it so far but my concern is weight gain i have a heart issue and cannot work out at this time so my concern is weight gain is there nayone who ...
5 answers • 28 Nov 2011
I was put on Viibryd 4 months ago & have gained 40lbs & all research tells me this shldn't happen???
In January I was prescribed Viibryd on top of Wellbutrin I was already taken & now here it is May & have gone from 150 to 190. All ...
1 answer • 9 May 2012
My doctor started me on Viibryd about a month ago after I'd been on Lexapro for years and it had stopped working as well. I did the standard ...
23 answers • 1 May 2013